Connecticut Medical Malpractice: Opioid Overdose Up 30%, Says CDC

Tuesday, June 12th, 2018 by | Posted In: Hospital Negligence, Medical Malpractice
Share the knowledge...Share on LinkedInShare on FacebookTweet about this on TwitterShare on Google+Pin on Pinterest

The opioid epidemic continues to have a strong grasp on Connecticut, and the rest of the country. With zero signs of slowing, the Centers for Disease Control (CDC), reports that emergency room visits from opioid overdoses are up 30%.

Drugs in the opioid family include illegal forms, like heroin, and legal forms like codeine, methadone, oxycodone (Percocet, Oxycontin, Percodan), hydrocodone (Vicodin, Lortab, Norco), fentanyl, hydromorphone, and buprenorphine. The legal form of opioid drugs are only available through a prescription by a licenced Connecticut healthcare provider.

Opioid overdose can occur in four ways:

  1. The user takes the drug recreationally;
  2. The prescribing physician miscalculates the dosage for the patient;
  3. A nurse administers the incorrect dosage to the patient;
  4. The pharmacist dispenses the incorrect dosage to the patient.

The latter three are considered Connecticut medical malpractice when an error, like prescribing, administering, or dispensing an incorrect dosage leaves the patient with permanent injuries, including death.

There is a limited window to the amount of time you have to file a medical malpractice claim in Connecticut. An experienced attorney can help you with your claim.

Tags: ,

Post a Comment

Your email is never published nor shared. Required fields are marked *

*
*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

Tell Us
Your Story
Website design and maintenance by De Young Media.

Tell us your story